I was taking 200 mg of Lyrica twice a day for upper back pain that goes up my neck. I turned a 4 wheeler over and hit my head and back real hard on the ground. My cobra insurance ran out and I couldnt afford it so I am now taking Gabapentin 300 mg. twice a day and I hurt like I did before I starting taking the Lyrica. Is there a stronger dose and can I take it?
You could always find out if you qualify for free Lyrica. They have a patient assistance program. Go to the Lyrica site and look for the PAP link. You will need to have your latest financials and such but they are very generous with helping people out.
Are you looking for work or going to go on disability?
Your Gapapentin dose can be increase as a previous respondent stated but it can also be taken with a drug like Cymbalta. The two drugs work well incombination to decrease pain. I take 30 mg of Cymbalta twice a day and I was taking it with Gabapentin. I was switched to Lyrica with hopes of increasing the effectiviness in treatng my nerve pain, however, I had an allergic reaction to the Lyrica. I now take Topomax (which has a generic but with many side effects) with the Cymbalta. The Cymbalta with the Gabapentin was a good combination with few to no side effects. It may work well for you and may be worth discussing with your doctor. Good luck.
I was taking Gabapentin 300mgms. twice a day, (2 capsules) which did not help my spinal stenosis at all. My doctor said I could take 4 capsules a day - 1200 mgms. - this dose seems to be helping more, I see my doctor this week - he did say last time I saw him - that we could probably raise the dosage higher... as for whether you can take a stronger dose, please talk to your doctor, as everyone's condition is different... hope this helps, good luck!!
My original prescription was for one 100mg before bed for 3 nights and then on the 4th day take one 100mg in the morning and one 100mg before bed until the 30 day prescription with 1 refill was finished.
"WHAT A JOKE"! Time to play Dr.
I began to take one 100mg in the morning, one 100mg at lunchtime and one 100mg before bed with no affect.
Next day 200mg 3 times a day.
Next day 300mg 3 times a day.
Next day 400mg 3 times a day.
Next day 500mg 3 times a day.
I call the Dr. on call from the hospital that treated me. I tell her of my endeavor and she request for me to come see her at her private practice.
(I have no Doctor, My 1st Dr. retired, My 2nd Dr. died, My 3rd Dr. retired)!
No Dr.'s are taking on new patients in this community and there is no waiting list to receive 1 due to them saying theres not enough Dr.'s here!
I tell her that at 1500mg per day the ache was gone in my left arm just below the elbow and just above my elbow as well as in my left shoulder rotator cup. But the buzzing and tingling in the last two fingers up to my tricep was still very much prevalent. She increased the dosage to 180 - 300mg to be taken 3 times per day. So the maximum amount of dosage as per prescribed by the Dr. was 2700mg per day at 3 preset intervals.
I'm still getting consistant buzzing and tingling! Do I continue to play Dr.?
"Cause" 13 MVA's, 3 motorcycle accidents, 200 fights, and countless personal injuries while growing up playing league sports, playing hard to win and fighting to survive resulting with 23 busted bones.
Degenerative disc disease as described of the Cervical Spine, Disc space narrowing of C3-4, C5-6, C6-7, C7-T1.
Degenerative facet disease is noted intermittently. Moderate encroachment at C5, C6, C7 on the left by uncovertebral joint bone production. There is a moderate encroachment at C3-4 on the left by hypertrophy of the posterior articular facet of C4.There are mild retrolisthesis at C3-4, C5-6, and C6-7 in association with the dgenerative disc disease.
The Real Story about DRUGS...
DRUGS do not correct or fix any non surigcal application!
Drugs cover up / mask the symptoms created from the original condition (injury) that is causing you pain or discomfort.
The Dr. / Pharmaceutical industry is a multi billion dollar falsity!
You need to cure the problem, not cover it up!
I exist as a person on a disability, I was born with a very rare disease called
Ecdodermal Dysplasisa I wear a copper braclet, I make my own Colloidal Silver to injest as well as use for eye drops for my keratoconus. I know I need a vitamin,mineral,nutrient supplement, but the government (TheMachine), deny over 90% of the applicants requesting the neccessary nutrients required due to a FDA regulation on herbal and mineral remedies.
USMarine, I recently lost my insurance also and have actually started getting patient assistance through the drug companies. I also take Lyrica so I went through Lyrica's website for patient assistance. The website you need to go to is www.pfizerhelpfulanswers.com from there you can enter some personal information. Since I am not working and not insured I actually receive my meds for free from them.
Also if you have other medications that you take and cannot afford you might go to " Prescription assitance Program" Website: www.pparx.org and this website will point you to an orginazation to help you out.
And as far as the Gabapentin I was told that 2700 mg day is the max.
I take 900 mg three times a day for the last 8 years.
Good luck I hope some of this helps you out.
My Doc told me 300 mg... can't remember if that was once or twice a day, but he has me on 75 mg in the AM and PM. I experimented and took one in the late morning/early afternoon about 6-8 hours after my AM dose and felt better and it saved me from having to take Soma and Lortab... just some IBU and I was okay. I guess I can ask him if I can take it every 6-8 hours during the waking hours but I'm afraid of having to keep upping the dose to keep it effective. My head about exploded when I saw the levels others posted here, but I am new to Lyrica. I just remember Amitriptilene back in the day where Fibro folks would start low and be on 10-15x the dose they started with in just a matter of months. It scares me that this could be like that since I think it's working for me, but I'll try to stay positive.
I don't know if there is a stronger dose because you are already on so much higher of a dose than what I was advised. Maybe there is a medication that reacts well with it, because some meds work better combined than alone.
Lyrica (Pregabalin) and Neurontin (Gabapentin) are very similar in chemical structure, and have very similar chemical properties. The only main differences are that Lyrica is more potent than Neurontin, which doesn't necessarily mean it's stronger, It just means you would require a much larger dose of Gabapentin (Neurontin) to equal the effects of a very small dose of Pregabalin (Lyrica). It's ABSOLUTELY VITAL you take your Gabapentin with FOOD. Preferably something with a bit of fat in it, that does not contain high amounts of calcium, magnesium, zinc, aluminum or other metals. Antacids contain metals, such as the ones I mentioned above. Do not take something like TUMS or Rolaids with your Gabapentin. A perfect companion to your Gabapentin would be something simple, like a glass of juice, a piece of toast, and peanut butter, or some high-fat/protein spread.
This will increase the amount of Gabapentin that gets into your body, and you will definitely notice a difference and notice it helps you much more than if you take it on an empty stomach with juice or water. Taking the food with it is very important, and many doctors and pharmacists will not tell you that. It's also very important to know you should never take ANY of your medications within 2-3 hours of consuming iron, calcium, magnesium, zinc, chromium, or other metals, etc. it will BLOCK the effect of 99% of medications out there, and you will be wasting your dose. Lyrica can be taken on an empty stomach, but Gabapentin has to be taken with a small meal or you're really cheating yourself of it's pain relieving properties. I used Gabapentin and thought it was useless until my doctor told me to eat a meal with it, and I noticed an effect similar to and better than Lyrica. My pain was decreased very much. I notice if I take it without the meal, I barely notice any effect. Try what I've mentioned! It will help if you're on Gabapentin!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jun 2010 • 1 answer
Posted 17 Apr 2013 • 11 answers
Posted 18 May 2014 • 5 answers
Posted 10 Jan 2015 • 4 answers
Posted 13 Jan 2015 • 1 answer